Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 2:49 AM EDT for Manatee County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 2:49 AM EDT (06:49 UTC)
- Expired
- Jun 6, 2013, 3:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Manatee County, FL
The radar
The Tampa radar (KTBW), 38 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:53 AM EDT | TORNADO | Myakka City, FL | BUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN NEAR SINGLETARY RD AND STATE RD 70. |
| Jun 6, 2:59 AM EDT | TORNADO | Myakka City, FL | DAMAGE TO A HOUSE. POOL CAGE TORN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WFUS52 KTBW 060649
TORTBW
FLC081-060715-
/O.NEW.KTBW.TO.W.0002.130606T0649Z-130606T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
249 AM EDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MANATEE COUNTY IN FLORIDA.
* UNTIL 315 AM EDT
* AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR MYAKKA CITY...OR 20 MILES NORTH OF NORTH
PORT...MOVING NORTHWEST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
MYAKKA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2758 8213 2730 8208 2727 8218 2735 8225
2736 8225 2738 8225 2739 8227 2750 8236
TIME...MOT...LOC 0644Z 153DEG 27KT 2733 8216
$$1 follow-up statement
953
WWUS52 KTBW 060704
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
304 AM EDT THU JUN 6 2013
FLC081-060715-
/O.CON.KTBW.TO.W.0002.000000T0000Z-130606T0715Z/
MANATEE FL-
304 AM EDT THU JUN 6 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR CENTRAL
MANATEE COUNTY...
AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED 8 MILES EAST OF LAKE MANATEE STATE
PARK...OR 20 MILES EAST OF SARASOTA...MOVING NORTHWEST AT 25 MPH.
THE TORNADO WILL BE NEAR...
LAKE MANATEE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2758 8213 2741 8210 2739 8225 2739 8227
2750 8236
TIME...MOT...LOC 0704Z 155DEG 20KT 2745 8222
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 11:45 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 11:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1145 PM EDT WED JUN 5 2013
.UPDATE...THE 11 PM ADVISORY ON TROPICAL STORM ANDREA SHOWED
LITTLE CHANGE FROM THE PREVIOUS ADVISORY. MOST OF THE IMPACTS FROM
THIS STORM WILL BE EAST OF THE CENTER AS SOUTHWESTERLY WIND SHEAR
CONTINUES TO DISPLACE SHOWER AND THUNDERSTORM ACTIVITY TO THE
NORTHEAST.
BETWEEN NOW AND THURSDAY EVENING...LOOK FOR WIDESPREAD RAINS WITH
EMBEDDED HEAVIER THUNDERSTORMS FOR MOST OF THE REGION. HIGHEST
RAINFALL TOTALS SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD ALONG
THE NATURE COAST...WITH LESSER AMOUNTS INLAND AND TO THE SOUTH.
THE THREAT FOR TORNADOES WILL INCREASE AS THE LOW CENTER MOVES
NORTH AND NORTHEAST ON THURSDAY. AGAIN...HIGHEST THREAT WILL
PROBABLY BE FROM THE TAMPA BAY AREA NORTHWARD. CONDITIONS WILL
BEGIN TO IMPROVE AFTER THE CENTER ACCELERATES ACROSS NORTH
FLORIDA THEN UP THE ATLANTIC COAST THURSDAY NIGHT.
&&
.MARINE...LONG FETCH OF SOUTHWESTERLY WINDS IN THE 30 PLUS KNOT
RANGE WILL RESULT IN HIGHER SEAS THAN PREVIOUSLY FORECAST. THREAT
FOR SEAS GREATER THAN 15 FEET WILL BE CONFINED THE WATERS NORTH OF
TARPON SPRINGS...BUT 10 TO 15 FEET WILL BE POSSIBLE NORTH OF
ENGLEWOOD WITH SEAS APPROACHING 10 FEET SOUTH OF THERE. UPDATED
COASTAL WATERS FORECAST WILL BE OUT SHORTLY.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR CHARLOTTE-CITRUS-
DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
SARASOTA.
LAKE WIND ADVISORY FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.
GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE...JILLSONHazardous weather outlook, Jun 5, 5:22 AM EDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED JUN 5 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-052200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 522 AM EDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW RISK OF ISOLATED TORNADOES. ...FLOOD IMPACT... A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL CONTINUES. ...WIND AND SEA IMPACT... A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME ACROSS THE EASTERN GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND THE SITUATION WILL NEED TO BE MONITORED CLOSELY. ...FLOOD IMPACT... THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. ...COASTAL FLOOD IMPACT... MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING THE HIGH TIDE CYCLES ON THURSDAY. ...WIND AND SEA IMPACT... ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MROCZKA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Jun 5, 8:30 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 5, 9:31 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 5, 9:43 PM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 5, 10:16 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 1:01 AM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 3:13 AM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 32 min |
| Jun 6, 3:44 AM EDT | Tornado Warning | TBW | Hillsborough | 31 min |
| Jun 6, 3:59 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 31 min |
| Jun 6, 4:06 AM EDT | Special Marine Warning | TBW | 24 min | |
| Jun 6, 4:11 AM EDT | Tornado Warning | TBW | Hillsborough | 34 min |
| Jun 6, 4:26 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 6, 5:26 AM EDT | Tornado Warning | TBW | Highlands | 34 min |
| Jun 6, 5:32 AM EDT | Tornado Warning | TBW | Polk | 28 min |
| Jun 6, 7:51 AM EDT | Tornado Warning | TBW | Pasco, Pinellas | 24 min |
| Jun 6, 7:52 AM EDT | Special Marine Warning | TBW | 53 min | |
| Jun 6, 8:36 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 8:51 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 9:52 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 38 min |
| Jun 6, 9:57 AM EDT | Special Marine Warning | TBW | 63 min | |
| Jun 6, 9:58 AM EDT | Tornado Warning | TBW | Pinellas | 32 min |
| Jun 6, 10:17 AM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 10:25 AM EDT | Areal Flood Advisory | TBW | Pinellas | 4 hr |
| Jun 6, 10:30 AM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Jun 6, 10:55 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Jun 6, 11:11 AM EDT | Tornado Warning | TBW | Charlotte, Lee, Sarasota | 49 min |
| Jun 6, 11:34 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 26 min |
| Jun 6, 11:38 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Jun 6, 11:56 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 34 min |
| Jun 6, 11:57 AM EDT | Tornado Warning | TBW | Pasco | 33 min |
| Jun 6, 12:17 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 28 min |
| Jun 6, 12:18 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Highlands | 27 min |
| Jun 6, 12:26 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Jun 6, 12:33 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 27 min |
| Jun 6, 12:40 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 35 min |
| Jun 6, 12:42 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee, Sarasota | 48 min |
| Jun 6, 12:48 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands | 27 min |
| Jun 6, 1:06 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 4 hr |
| Jun 6, 1:12 PM EDT | Areal Flood Advisory | TBW | Polk | 4 hr |
| Jun 6, 1:14 PM EDT | Tornado Warning | TBW | Highlands, Polk | 31 min |
| Jun 6, 1:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 1:38 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 22 min |
| Jun 6, 1:57 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 18 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.